Jump to content
CrazyBoards.org

Recommended Posts

I don’t know what I’m doing anymore with my meds. I keep stopping or changing them due to thoughts I’m having about them.

I went to the ER recently and the on-call Pdoc gave me Geodon and stopped all my other meds. Well I took it a few times and felt weird and the thought popped into my head that it is toxic and poison. So now I’m scared to take it.

I don’t feel safe taking any meds but at the same time I feel dizzy, depressed, and suicidal with panic attacks. I keep thinking strange thoughts that are disturbing me immensely. My mind is also racing and I’m not sleeping well and have little to no appetite currently.

Please help by offering advice, kind words, or suggestions...

P.S. I would like to avoid going in-patient.

  • Like 1

Share this post


Link to post
Share on other sites

I understand, I have similar thoughts about my meds. It's really hard to keep taking them when those thoughts are there. Do you have a good relationship with your pdoc where you could talk to him about this? Or a therapist?

  • Like 2

Share this post


Link to post
Share on other sites

Well, this may be easier said that done, but it's one of those things you have to stick with for a bit before you can really see any effects.

Failing that, you had mentioned depot shots before. seeing as how compliance is an issue, that might be a good idea until you're stable. There's a abilify, invega, haldol, an i think a bunch others to work with. Seeing as haldol is the first line emergency AP, perhaps if they start with that, then cross titrate you over to something like abilify?

  • Like 1
  • Thanks 1

Share this post


Link to post
Share on other sites
1 hour ago, argh said:

Well, this may be easier said that done, but it's one of those things you have to stick with for a bit before you can really see any effects.

Failing that, you had mentioned depot shots before. seeing as how compliance is an issue, that might be a good idea until you're stable. There's a abilify, invega, haldol, an i think a bunch others to work with. Seeing as haldol is the first line emergency AP, perhaps if they start with that, then cross titrate you over to something like abilify?

There is also olanzapine which is also often used for fast acting psychosis which would have a different side effect profile. However it is super risky to start a depot on a new med cuz your stuck with any serious side effects until the dose starts to wear off 

Share this post


Link to post
Share on other sites
6 minutes ago, Iceberg said:

There is also olanzapine which is also often used for fast acting psychosis which would have a different side effect profile. However it is super risky to start a depot on a new med cuz your stuck with any serious side effects until the dose starts to wear off 

Good point, the benefits of compliance also would be a huge downside for new meds.

cakepop, i remember abilify was good for you. What else have you tried that worked?

Otherwise, from the cocktail thread you mentioned the effect of the benzo possibly helping. Can you just take it twice a day?

Share this post


Link to post
Share on other sites
Posted (edited)
11 hours ago, cakepop said:

I don’t know what I’m doing anymore with my meds. I keep stopping or changing them due to thoughts I’m having about them.

I went to the ER recently and the on-call Pdoc gave me Geodon and stopped all my other meds. Well I took it a few times and felt weird and the thought popped into my head that it is toxic and poison. So now I’m scared to take it.

I don’t feel safe taking any meds but at the same time I feel dizzy, depressed, and suicidal with panic attacks. I keep thinking strange thoughts that are disturbing me immensely. My mind is also racing and I’m not sleeping well and have little to no appetite currently.

Please help by offering advice, kind words, or suggestions...

P.S. I would like to avoid going in-patient.

Do you have an outpatient pdoc that you see regularly?......If so, does that doc agree with the Geodon?

If you don't mind sharing, what is your diagnosis?

If you have a pdoc that you see on a regular basis, it might be a good idea to have a conversation with him/her about what you're experiencing, and see what they would recommend.

I totally understand the fear of trying a new medication.....But sometimes you will have start up side effects that will eventually go away.

Edited by CrazyRedhead
  • Like 1

Share this post


Link to post
Share on other sites

I'm sorry you're going through this right now. :(

Can you tell us your current diagnosis/diagnoses as well as list your current meds and your past meds? I'm sorry, I don't know your medical history.

I'd be more than happy to make recommendations based on my personal experience and based on personal research I've done.

Share this post


Link to post
Share on other sites

I used to have that problem too, where I'd be so scared to take meds I would work myself into a panic when I took Seroquel.

So I added Ativan to Seroquel and that always smoothed things out.  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×